Why all the side-effects?

by Maureen
(South Africa)

I'm 68 years old and I've been on "NATPRO" bio-identical progesterone cream for 5 months... I first started to use the cream to rid myself of facial hair.. The hair is still there but slightly weaker.. ( I use "no hair" - was using it twice a week and now only once a week).

This morning when I went to the loo I saw spotting and I'm in shock..! I am now wondering if I should stop the cream altogether and stop interfering with my hormones...?!

I had breat cancer in '99 and don't want to start any waves in my body at this stage of my life.. (I had an agressive cancerous lump removed, chemo for 12 months and radiation for 6 weeks) I had a genes test with my two daughters in 2004 and was told myself and my one daughter had the cancer gene my eldest daughter didn't. My daughter with the gene past away in 2006 (age 39) also with breast cancer after a double mastectomy and 7 years of treatment...She had been cancer free for four years until her oncologist suggested we all went for the gene test.. After he heard "her mother" had cancer and we both had the gene he insisted she have a double mastectomy..The following month after her double mastectomy her cancer count went up and never came down again...!!

I had a hysterectomy years ago (uterus removed only) and the last time I went to the gynie he couldn't even find my ovaries - so where would the blood be coming from...? I have read one of the side-effects may be spotting but at 68 and after a hysterectomy...?!

I don't use the cream in excess as one tube lasts me 6 weeks.. Do the symptoms suggest even that is too much..? I have been getting slight headaches and my head has been feeling a bit foggy/heavy... I eat very well and exercise 3-4 times a week..I consider myself very healthy and didn't have any problems before I started using the cream - except for the facial hair. I understood that the cream would be beneficial so why all the side-effects...?

I would really appreciate you comments and advice... Thank you.

Comments for Why all the side-effects?

Click here to add your own comments

Aug 08, 2011
Side-effects
by: Anonymous

All of your side-effects are with excess estrogen still. It doesn't appear you are using enough natural progesterone. Foggy head and moody and other symptoms are estrogen dominance. It can take 6 months to a year to overcome the estrogen dominance (at least it did me) and I use between 100 - 200 mg of natural progesterone each day. If you read, there are no side effects from using progesterone, this is why they now use natural progesterone for brain trauma and for joint surgery (because there is no side-effects).

Aug 08, 2011
Why all the side-effects?
by: Anonymous

Hi, I read your post and I don't see how the spotting could be from progesterone, especially if you are using a very small amount. I am using the natural micronized progesterone cream 100mg per day and it has made some uterine polyps disappear. My doctor prescribed it and is happy with the results. I used to have bladder problems, still do, but the symptoms are reduced considerably since using the cream. I would go have a check up, if I were you, have your hormone levels checked, and take it from there with your doctor. Obviously, you need to be cautious after having cancer, but progesterone should help mimimize your chances of cancer, estrogen, however, increases it.

Aug 09, 2011
Why all the side-effects?
by: Wray

Hi Maureen Please read our page on Oestrogen Dominance, as it explains why you are having adverse symptoms. These often occur when starting progesterone, and the only way to overcome them quickly is to use more. Although the ovaries make no oestrogen once menopause occurs, our fat cells continue to do so. But the output is not sufficient to build a thick lining, as during our pre-menopausal years. But it is sufficient to gradually build a lining, normally this is absorbed back into the uterus, and when starting progesterone this can shed. But I'm puzzled as to where the spotting could have originated from, unless they left in your cervix? You might like to read our page on Cancer and progesterone for some reassurance. I'm so sorry to hear about your daughter, but please would you have a vitamin D test done. A low level has been implicated in over 20 different cancers, breast being one of them. We do have a distributor in SA who could give you advice, if you'd like to contact her, please do so via her website here. And for more info on vitamin D, please see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital websites. Plus these papers here, here, here, here and here. These are excellent videos to watch too, see here, here and here. Take care Wray

Aug 14, 2011
Why all the side effects?
by: Joy (South Africa)

Hi Maureen - it was wonderful meeting you and Megan. I hope that you left with a better understanding of the true benefits of progesterone. If you apply Natpro as suggested, along with the other nutrition that we discussed you will soon show signs of improvement. Please remember that it can take anything from 1 to 6 months before you notice a change. It must be applied twice a day, every day but there is no stopping you from applying during the day as well depending on symptoms.

Megan has PCOS and Endo which is a long process but if she perseveres with the program she will benefit from it greatly.

Keep taking the Vitamin D too, a deficiency is a cause of so many of our ailments today.

You know where I am if you need me, otherwise Wray is also here to help you.

Take care.

Aug 15, 2011
Oops - Wrong Maureen
by: Joy (South Africa)

Hi Maureen - apologies I posted this on the wrong post. There is another Maureen in South Africa that I am dealing with, the above post was meant for her.

Aug 16, 2011
Oops - Wrong Maureen
by: Wray

Hi Joy Thanks so much for helping the one Maureen, I do hope this one gets in touch too. I did give her your contact details. Take care Wray

Aug 26, 2014
Regarding spotting
by: Anonymous

Someone mentioned 'thickening'.
There can't be any thickening because the uterus
has been removed.
Therefore I would suggest you see your Gynaecologist.
It could be that Progesterone increased your libido
and the 'spotting' is the result of intercourse.

Just a very practical suggestion.

Hope all is well with you.
Cheers

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...